MAUDE Adverse Event Report: INTERNATIONAL MEDICAL DEVICES PRE-FORMED PENILE SILICONE BLOCK; PENUMA

INTERNATIONAL MEDICAL DEVICES PRE-FORMED PENILE SILICONE BLOCK; PENUMA
Model Number 10969-007
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hematoma (1884); Unspecified Tissue Injury (4559)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had initial device removed and upgraded to a new device due to skin expansion and stretching.
 
Additional Manufacturer Narrative
As part of the informed consent process, the patient signed off on various risks and complications one-by-one.The relevant risks signed off by the patient included skin wrinkling in erect and flaccid state.The patient also acknowledged the statement within the consent form, "i understand that recovery is highly individual and may vary significantly for any particular case.I understand that full rehabilitation can take considerable time, including months, if not years." the patient tolerated the procedure on (b)(6) 2023 well, and there were no complications.One day after the operation the patient rated their pain a 4/10, which is an acceptable pain for after a surgical operation.On (b)(6) 2023, the patient presented to the office desiring an implant upgrade due to skin expansion and stretching.The patient completed the consent process again, including the possible risks and complications associated with implant removal and upgrade.The patient elected to move forward with the implant removal and upgrade on (b)(6) 2023.Scar tissue was identified and removed.It was confirmed that lateral sutures had loosened.The original implant was removed.A new device was successfully implanted.The patient tolerated the implant removal and upgrade procedure well, and there were no complications.One day after the operation the patient rated their pain a 4/10, which is an acceptable pain for after a surgical operation.On (b)(6) 2023, the patient returned to the office and requested implant removal due to anxiety.It was noted that the patient had excessive activity: walking excessively, slamming on the brakes while driving, and a strenuous bowel movement in the days following the second operation, which is in noncompliance with the healing process.The patient completed the consent process again, including the possible risks and complications associated with implant removal including shrinkage of the penis, shortening of the penis, and formation of scar tissue.The patient elected to move forward with the implant removal on (b)(6) 2023 despite advice to maintain the implant.A large hematoma was evacuated, and the implant was removed.The patient tolerated the implant removal procedure well, and there were no complications.One day after the operation the patient rated their pain a 3/10, which is an acceptable pain for after a surgical operation.Per the clinical investigation report: retrospective analysis of the safety and effectiveness of the silicone block in penile surgery and the ifu, which were reviewed as part of the 510(k) process, dissatisfaction with cosmetic results, scar tissue, and hematoma are listed as a potential adverse events and complications.The clinical investigation report also lists suture detachment as an anticipated device deficiency.Patients should be informed that dissatisfying cosmetic results such as scar deformity, hypertrophic scarring, asymmetry, displacement, incorrect size, unanticipated contour or projection, transillumination and palpability may occur.Careful preoperative planning and surgical techniques are essential to minimize the occurrence of such results.Cosmetic concerns may also become medical concerns.The root cause of this investigation is known inherent risk of the device.The hematoma was due to noncompliance of excessive activity after surgery.

Brand Name
PRE-FORMED PENILE SILICONE BLOCK
Common Device Name
PENUMA
Manufacturer (Section D)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer (Section G)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer Contact
chandler thames
8500 wilshire blvd
suite 707
beverly hills, CA 90211
3106522600
MDR Report Key18291768
Report Number3010606546-2023-00066
Device Sequence Number6696082
Product Code MIB
UDI-Device IdentifierB097IMD006LLO1
UDI-PublicB097IMD006LLO1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181387
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2025
Device Model Number10969-007
Device Lot Number887821
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexMale
Patient Weight68 KG
Patient RaceWhite